Nebraska, 2006

Hail in Nebraska, June 10, 2006

June 10, 2006 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 10, 2:10 PM CST, 8 hours 40 minutes earlier.

Area forecast discussion, Jun 10, 2:10 PM CST, 8 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
310 PM CDT SAT JUN 10 2006

.DISCUSSION...
MAIN FORECAST CHALLENGE TONIGHT WILL BE ANY CONVECTION ACROSS
SOUTHEAST NEBRASKA ALONG SFC BOUNDARY. SECOND CONCERN WILL BE IN
REGARDS TO ANY MCS DEVELOPMENT SPREADING EAST OVERNIGHT.

SFC FRONT NOW EXTENDS FM SFC LO OVR SOUTH CENTRAL KANSAS NEWD INTO
EXTREME NERN KS AND INTO NWRN MO. INSTABILITY HAS INCREASED GREATLY
ALONG AND NORTH OF THIS BOUNDARY ACROSS SOUTHEASTERN NEBRASKA WHERE
THE SUNSHINE HAS ALLOWED TEMPERATURES TO WARM INTO THE LOWER 80S
WITH MID TO UPPER 60S DEWPOINTS CONTRIBUTING TO SBCAPE VALUES IN THE
2500-3000 J/KG RANGE THIS AFTERNOON. SFC CONVERGENCE DOES REMAIN
RATHER MEAGER WITH CONVECTIVE INHIBITION VALUES QUITE HIGH SO NOT
QUITE CERTAIN HOW MUCH ACTIVITY CAN GET GOING NORTH OF THE BOUNDARY
ACROSS SOUTHEASTERN NEBRASKA. WILL WAIT AND SEE.  AS SWRLY LOW LEVEL
JET BEGINS TO NOSE INTO THE FRONTAL BOUNDARY EARLY THIS
EVENING...SHOULD SEE THE FRONT LIGHT UP AND CONTINUE THROUGH THE
OVERNIGHT HOURS WITH TRAINING OF STORMS QUITE LIKELY...MAINLY ACROSS
NORTHEAST KANSAS. PLACES TO OUR SOUTH HAVE GONE WITH A FLOOD WATCH
AND THINK MOST OF THE HEAVY RAIN WL REMAIN CLOSER TO THE BOUNDARY
ACROSS NERN KS AND NWRN MO...OUT OF OUR AREA.

OTHER CONCERN FOR PCPN TONIGHT AS MENTIONED ABOVE IS THE MCS
DEVELOPMENT IN THE HIGH PLAINS. THIS IS PROGGED TO MOVE ESE
OVERNIGHT AND COULD CLIP A GOOD CHUNK OF THE FORECAST AREA. WL
INCLUDE A SMALL CHANCE POP TO COVER FOR THIS. ATMOSPHERE IS QUITE
STABLE ACROSS MUCH OF NERN NEB AND WESTERN IOWA UNDER STRATUS AND
NERLY LOW LEVEL FLOW. AREAS AROUND AND JUST NORTH OF THE PLATTE
RIVER HAVE CLEARED OUT...HOWEVER THINK THAT AS THE SUN GOES DOWN
THIS EVENING IT SHOULD ALL FILL BACK IN.

NERLY LOW LEVEL FLOW WILL CONTINUE ACROSS THE FORECAST AREA ON
SUNDAY ALLOWING FOR A MOSTLY COOL AND DRY DAY. HAVE HIGHS RANGING
MAINLY IN THE LOWER 70S ACROSS THE AREA. CONVECTION LOOKS PROBABLE
ACROSS THE HIGH PLAINS AGAIN SUNDAY NIGHT BUT THIS SHOULD MOVE
SOUTHEAST AND AVOID OUR AREA ALL TOGETHER.

FOR THE EXTENDED...UPPER RIDGE CONTINUES TO BUILD OVER THE CENTRAL
PLAINS THROUGH THE WEEK. HAVE LOWERED/REMOVED MOST POPS THROUGH
WEDNESDAY DUE TO LACK OF MOISTURE AND ANY LARGE FORCING MECHANISM.
SFC LOW DEVELOPS ACROSS THE HIGH PLAINS ON WED NIGH/THU ALLOWING A
STRONG RETURN OF GULF MOISTURE TO THE AREA. 850MB TEMPS INCREASE TO
THE MID TO UPPER 20S BY THURSDAY AND WE SHOULD SEE QUITE WARM
TEMPERATURES ONCE AGAIN. HAVE ALSO MENTIONED A CHANCE OF TSTMS WED
NIGHT/THURSDAY FOR THIS PATTERN. COLD FRONT THEN PUSHES SEWD THRU
THE AREA FRIDAY SO HAVE ADDED SMALL POPS TO ACCOUNT FOR THIS.
SATURDAY LOOKS MAINLY DRY POST FRONTAL.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

GRIFFIS
Hazardous weather outlook, Jun 10, 4:04 PM CST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
504 PM CDT SAT JUN 10 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-111100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
504 PM CDT SAT JUN 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING IN
SOUTHEAST NEBRASKA...GENERALLY SOUTH OF A LINE FROM BEATRICE TO
AUBURN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS.

A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDING ACROSS NORTHERN
MISSOURI AND NORTHERN KANSAS WILL BE THE FOCUS FOR THUNDERSTORM
ACTIVITY TONIGHT. WHILE MOST OF THE STORMS DEVELOPING NEAR THIS FRONT
WILL STAY SOUTH OF SOUTHEAST NEBRASKA...SOME ROUGE STORMS COULD
DEVELOP NORTH OF THE FRONT...OR MOVE INTO EXTREME SOUTHEAST
NEBRASKA.

OTHERWISE...NON-SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE REST
OF THE OUTLOOK AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA WEDNESDAY NIGHT
THROUGH FRIDAY.  WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...
ISOLATED SEVERE STORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHEAST NEBRASKA
THIS EVENING.

DEE

The radar

The Omaha radar (KOAX), 102 km away, was scanning. The volume nearest the first event began at 04:49 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Saline

When
June 10, 10:50 PM CST
Where
Saline County, 3 mi S of Dorchester
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.600, -97.117

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511206.